Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 196, NWS North Platte, NE

June 6, 2007Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2007, 4:43 PM MDT for Cherry County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2007, 4:43 PM MDT (22:43 UTC)
Expired
Jun 6, 2007, 5:15 PM MDT
In force
32 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 4:46 PM MDTTSTM WND GST 655 Wsw Merriman, NEWINDS ESTIMATED BETWEEN 60 AND 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:45 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1559 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
2235 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 062243
SVRLBF
NEC031-062315-
/O.NEW.KLBF.SV.W.0196.070606T2243Z-070606T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM MDT WED JUN 6 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 515 PM MDT

* AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MERRIMAN...OR ABOUT 20
  MILES SOUTH OF MARTIN...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.

LAT...LON 4263 10207 4257 10135 4297 10131 4298 10206

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 062302
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT WED JUN 6 2007

NEC031-062315-
/O.CON.KLBF.SV.W.0196.000000T0000Z-070606T2315Z/
CHERRY NE-
501 PM MDT WED JUN 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN CHERRY COUNTY...

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MERRIMAN...OR ABOUT 15
MILES SOUTH OF MARTIN...MOVING NORTHEAST AT 50 MPH.

AT 446 PM MDT...THE PUBLIC REPORTED WIND SPEEDS IN EXCESS OF 60 MPH 
5 MILES WEST SOUTHWEST OF MERRIMAN.

SEEK SHELTER IN A SMALL INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.

LAT...LON 4263 10207 4257 10135 4297 10131 4298 10206

$$

BUTTLER
000 
WWUS53 KLBF 062313
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM CDT WED JUN 6 2007

NEC031-062323-
/O.EXP.KLBF.SV.W.0196.000000T0000Z-070606T2315Z/
CHERRY NE-
513 PM MDT WED JUN 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY
EXPIRES AT 515 PM MDT...

IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND 
HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.

LAT...LON 4263 10207 4257 10135 4297 10131 4298 10206

$$

ODER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:23 PM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 6, 2:23 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT WED JUN 6 2007

...FORECAST CHALLENGE IS SEVERE THUNDERSTORM POTENTIAL AND WIND
POTENTIAL OVER THE NEXT 36 HOURS...

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH THURSDAY NIGHT)...AS HAS BEEN THE CASE
FOR THE PAST COUPLE OF DAYS...THE HUNDRED DOLLAR QUESTION IS
IF...WHEN...AND WHERE THE CAP WILL BREAK OVER THE NEXT FEW HOURS. AS
OF 1 PM CDT...DRY LINE EXTENDED FROM KIMBALL...TO JUST WEST OF
IMPERIAL...TO JUST EAST OF GOODLAND. EXPLOSIVE SURFACE CYCLOGENESIS
UNDERWAY ACROSS EASTERN WYOMING AND THE WESTERN NEBR PANHANDLE.
SURFACE LOW AS OF 1 PM CDT LOCATED OVER BOX BUTTE COUNTY...WHICH
CORRELATES WELL WITH THE LOCATION AND FCST INTENSITY AS DEPICTED IN
THE NAM 18Z FCST FROM THE 12Z RUN THIS AM. AS FOR CAP STRENGTH...H5
TEMPS IN THE 18Z SOUNDING AT -6.7 C...WHICH IS RIGHT ON TRACK WITH
THE NAM 12S 18Z FCST. ONE CAVEAT IS THE DEW POINT FCST...WITH SFC
DEW POINTS DEPICTED 1-3F TOO HIGH IN THE NAM FCST. CAP STRENGTH
SEEMS TO BE MUCH STRONGER THAN FCSTED...THANKS TO THE LACK OF SFC
HEATING THIS AFTN (DENSE CIRRUS SHIELD).

THREAT FOR CONVECTION INITIATION SEEMS TO LIE IN THE 4-7 PM TIME
FRAME...WHEN THE DRYLINE SURGE IS AT ITS STRONGEST AND LOW LEVEL
CONVERGENCE WILL NEED TO BE AT ITS PEAK TO OVERCOME THE MID LEVEL
CAP. FORECAST TRACK OF THIS FEATURE...PLACES IT FROM JUST NORTHEAST
OF LBF INTO SOUTHWESTERN CHERRY COUNTY. BY 21Z...THE CAP WEAKENS
FROM WESTERN CHERRY...INTO CENTRAL CUSTER COUNTY...TO LESS THAN 20
J/KG. GIVEN THE GROSS UNDERESTIMATION OF THE CAP STRENGTH IN THE NAM
COMPARED TO THE 18Z LBF SOUNDING...PROBABLY LOOKING AT LATER
INITIATION ALONG THE COLD FRONT VS. SOONER ALONG THE DRYLINE.
ALSO...CIRROSTRATUS FIELD HAS THROWN A MONKEY IN THE WRENCH AS WELL.
TEMPS THIS AFTN...HAVE FALLEN WELL SHORT OF THE FCSTED LWR 90S.
STILL APPEARS BEST CHANCES FOR ORGANIZED CONVECTION IS IN THE ERN
ZONES AS THE COLD FRONT AND UPPR LVL COOLING CATCHES UP TO THE
DRYLINE EARLY THIS EVENING. HAVE INCREASED POPS IN THE EAST AND
LOWERED SLIGHTLY IN THE WEST.

AFTER TONIGHT...FORECAST FOCUS SHIFTS TO WIND POTENTIAL FOR
TOMORROW. H85 WINDS ACCELERATE TO 40 TO 50 KTS BY MID MORNING...WITH
NEARLY DRY ADIABATIC LAPSE RATES SPREADING EAST FROM THE PANHANDLE
DURING THE DAY. ODDS ARE WE WILL NEED SOME SORT OF WIND HEADLINE FOR
TOMORROW. HOWEVER TO AVOID CONFUSION...AM INCLINED TO LET THE
ONGOING WIND ADVISORY AND POTENTIAL CONVECTIVE WATCHES GO BEFORE A
WIND ADVISORY OR HIGH WIND WARNING IS ISSUED. AS THE UPPR LOW
TRAVERSES SOUTH DAKOTA TOMORROW...RETAINED LOW POPS IN THE NORTH FOR
WRAPAROUND PRECIPITATION.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...NOT MANY LARGE SCALE CHANGES
MADE TO THE ONGOING EXTENDED PACKAGE. TRENDED TEMPS DOWN FOR FRIDAY
MORNING...AS DRIER AIR EXPECTED TO WORK INTO THE CWA ON THE BACK
SIDE OF THE EXITING COLD FRONT THURSDAY. GUIDANCE TEMPS INDICATING
UPPR 30S TO LWR 40S...SO NOT OVERLY CONCERNED ABOUT FROST POTENTIAL
AT THIS POINT. AFTER FRIDAY...PATTERN WILL SHIFT TO ZONAL...THEN
SOUTHWESTERLY. TRENDED TEMPS UP FURTHER AND KEPT PRECIP IN THE
FCST.

&&
AVIATION...VFR CONDITIONS OVER WESTERN AND NORTH CENTRAL NEBRASKA
THIS AFTERNOON WITH DENSE CIRRUS. SUSTAINED SURFACE WINDS 25KTS EAST
OF A LINE FROM VTN TO OGA WITH GUSTS TO 35KTS THRU 3Z. DRYLINE TO
PUSH THROUGH LBF 20Z AND VTN 23Z WITH STRONG CAP. HAVE INTRODUCED
HIGH BASED (10K FT) TRW ISOLATED 02Z-06Z ALONG FROPA. IFR CONDITIONS
KANW-KONL-KBBW TRW CIGS AND VIS 6Z-10Z ALONG TWB098.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THROUGH 10 PM CDT
WEDNESDAY AND WEDNESDAY EVENING. ZONES
NEZ005>010-025>029-036>038-057>059-069>071.

&&

CLB/POWER
Hazardous weather outlook, Jun 6, 2:37 PM MDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 PM CDT WED JUN 6 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-072045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
337 PM CDT WED JUN 6 2007 /237 PM MDT WED JUN 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

TORNADOES ARE POSSIBLE OVER NORTHWEST NEBRASKA THIS EVENING WEST
OF A LINE FROM MERRIMAN TO ELLSWORTH WITH THUNDERSTORMS MOVING TO
THE NORTHEAST ACROSS THE NEBRASKA PANHANDLE.

THERE IS A MODERATE RISK OF SEVERE WEATHER OVER PORTIONS OF NORTH
CENTRAL NEBRASKA TONIGHT NORTH AND EAST OF A LINE FROM KILGORE TO
BURWELL TO BARTLETT. A POWERFUL STORM SYSTEM WILL DRIVE A COLD
FRONT ACROSS THE AREA TONIGHT AND THUNDERSTORMS WILL DEVELOP
ALONG THE FRONT. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.

TO THE SOUTH AND WEST THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE REMAINDER OF WESTERN AND NORTH CENTRAL
NEBRASKA. WARM AIR ALOFT IS INHIBITING THUNDERSTORM DEVELOPMENT.
IF THUNDERSTORMS DO DEVELOP THEY ARE CAPABLE OF EXPLOSIVE
DEVELOPMENT AND CAN BECOME SEVERE QUICKLY. THE MAIN THREAT WITH
STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS. ISOLATED TORNADOES
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG WINDS WILL BE POSSIBLE ON THURSDAY AS HIGH PRESSURE BUILDS
INTO WESTERN AND NORTH CENTRAL NEBRASKA. A WIND ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

POWER

In the hours before

Local storm report, Jun 6, 4:22 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     GORDON                  42.81N 102.20W
06/06/2007  M65 MPH          SHERIDAN           NE   CO-OP OBSERVER

&&

ADO
Local storm report, Jun 6, 4:23 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     GORDON                  42.81N 102.20W
06/06/2007                   SHERIDAN           NE   CO-OP OBSERVER

            ROOF FROM GROCERY STORE REPORTED BLOWN OFF.

&&

ADO

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:46 PM MDTSevere Thunderstorm WarningLBFSheridan59 min
Jun 6, 3:37 PM MDTTornado WarningLBFSheridan38 min
Jun 6, 4:13 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.